CD4 Counts and my meds
Dec 8, 2000
On VIracept+AZT+3TC.... Undetectable for 10 months, slightly detectable at 785 after ten months. Not off my treatment yet as I would like to see where this number goes the next time around. My question is that my T cells do not go up no matter how good my results are. They were 235 when I found out, with a 110,000 VL. Then throughout my 10 month undetectable period they went to 300, down to 286, and now 276. Why will they not budge and what can I do about it? I feel cheated as people walk around with 700 and 800 T cells and a higher viral load than me. I am a young guy, never sick, great longevity in the family with many people in my direct family living well over 100. Is there anything I can do to help foster T cell production doctor? This has me very worried. I do not gain really many T cells while undetectable and lose many when slightly detectable. Thanks so much as usual
Response from Dr. Holodniy
The increase in CD4 counts after starting treatment is like everything else in life -- a spectrum. That is the average increase is around 100. The range in increase is between 50 to 250. There are probably several factors that are associated with the level of increase (your genetics, viral strain, etc.) It also depends on what your baseline was (ie someone who starts at 50 will not have the increase as someone who starts at 400). I would be curious to know what your CD4 % was at baseline and currently, to see whether there was a significant increase in the percent. The important thing is to maintain undetectable levels (shutting replication off) so you can maintain your CD4 count.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Do I Wait To Get Tested After Mutual Masturbation?
- Odds Of Getting AIDS Unprotected Anal Sex Without Ejaculation
- Sensual Massage Scared I Have AIDS
- Is Dry Mouth An Early Sign Of HIV?
- Do People Catch AIDS From Blowjob From A Prostitute?
- Itchy Skin After Getting Head Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.